High Blood Pressure Meds And Chantix

13 Replies Updated



Conversation Starter

dd Says:


My dr just started me on chantix and high blood pressure meds started the high blood pressure medsimmediately and started the chantix chantix 5 days later this is my 2nd day and i have been light headed dizzy weak should i stop the chantix



Showing Replies 1 - 13 of 13 RSS Feed


Page of 1     Sorted By:
1
Melodie Says:

Hi guess u and I are in the same boat. Started BP mess and waited a week to start chantix. At first when taking the BP Ned's I felt a little dizzy nd light headed but I did some research and it says it was normal as my BP was coming down. I'm 4 days into chantix and am smoking still but I can say its MUCH less than a week ago. I have 4 cigs right now and there is no WAY I would come home without buying more lol. I don't even fell panicked about having only 4. Well I will see. My quit date is 03/13/13.

REPLYSHAREREPORT
Was this helpful?      4  
2
Stephanie RN Says:

The lightheadedness and dizziness is most likely related to the BP medication and not the chantix. My suggestion to you would be to check your BP to make sure it is not to low. If it is or if your symptoms continue you should give your DR a call and he/she can put you on a different class of BP medication so you won't have those side effects. FYI I am a cardiac nurse.

REPLYSHAREREPORT
Was this helpful?      3  
3
Thewifeof Says:
via mobile

Before Chantix: Hospitalized for internal bleeding, realized I had high blood pressure, started meds immediately. BP great.....about 12 days later I start talking Chantix and now BP is 173/101 and staying consistent. Dr. Wants to alter my BP med to fix this but I'm wondering if this is a big warning sign to get off this Chantix.......... :/

REPLYSHAREREPORT
Was this helpful?      0  
4
Verwon Says:

StephanieRN covered the first answer.

But to Thewifeof… Yes, that is something to be concerned about. The possibility of developing cardiovascular issues, including hypertension or hypertension becoming worse are warned about in the physicians detailed side effect information for Chantix.

Some doctors consider it worth the risk to get a patient to quit smoking, since smoking is a more long-term thing with many severe health risks and Chantix is to be used for a short period of time, but 173/101 is getting into dangerous territory.

It really comes down to trying to weight the risks against the benefits, I'm afraid and that can be difficult to do.

Has there been any change?

Learn more Chantix details here.

REPLYSHAREREPORT
Was this helpful?      3  
5
Thewifeof Says:
via mobile

Decided to quit chantix.....now am keeping an eye on my BP numbers to see what the change is....

REPLYSHAREREPORT
Was this helpful?      0  
6
Barry Says:

Took chantix for a month, got very angry and quit taking it. A month or so later started having panic attacks, got on pills for that. A couple months later diagnosed with high blood pressure. Now on pills for that. Now I'm told I am a diabetic. Taking pills to get the sugar under control. It was the third time I tried chantix and I believe it has totally screwed me up. Never had any medical issues before. Can't wait to see what comes up next!!

REPLYSHAREREPORT
Was this helpful?      0  
7
curious Says:

how much do you weigh??? If you are overweight, how long have you been heavy?

REPLYSHAREREPORT
Was this helpful?      0  
8
Lisa Says:
via mobile

How were ur end results? Did the meds work? Did u stop smoking?

REPLYSHAREREPORT
Was this helpful?      0  
9
Ginger Says:

Hey I am currently on BP meds (my blood pressure gets extremely high, pulse too) & I am back on Chantix (safety measures due to being around smokers). Don't Give up!!! I started smoking at 10 yrs of age & heavy smoker (Loved it!) for over 35 years, I tried over & over to quit. Finally I got a Dr to prescribe Chantix and since 2010 I am an ex smoker! Hang in there & don't beat yourself up if You slip, just stop again because It's so much better now!!

REPLYSHAREREPORT
Was this helpful?      1  
10
Mickierae Says:

I'm on day 26 of Chantex......and think I'm nearly done with cigarettes. It's such a habit to light one, have them in ones hand, etc. Been having some sweats now and then, been on BP meds for few years. I have RA, and bone spurs in hip, so this brings challlanges to deal with also. Along with trying to balance caregiving for mom and sister. Mom's 88, sis is 65 and had a brain anyrism. Soon to be getting assistance with Social Services, for I'm really burnt out after 11 years,,,,,,,,,plodding along with this all at 63. I have hope. My appetite has increased, compared to being so wound up and not having one with all these challanges. Also, have no desire for coffee these days, and really enjoying lots of water with lemons......It's quite a process.......I have a new Doctor this coming next week with hopes of better more comprehensive care for this gal.....

REPLYSHAREREPORT
Was this helpful?      0  
11
dmerp Says:
via mobile

be careful... my 29 year old son in law just died suddenly after having blood pressure meds and chantex prescribed.

REPLYSHAREREPORT
Was this helpful?      1  
12
Traci Says:

Re: Stephanie RN (# 2)

I have COPD--take spriiva, daily breathing treatments and Proair inhaler. And I am on 3 blood pressure meds to keep it under control. I have anxiety on Celexa for that. Am I a candidate for Chantix, in your opinion?

REPLYSHAREREPORT
Was this helpful?      0  
13
Tamara Says:
via mobile

I would say, just make sure you monitor your blood pressure at home daily, and work with your doctor to make the necessary adjustments. I had the opposite effects though. I have been on BP meds for over 20 years. Hypertension runs in my family on both sides. The first couple of weeks on Chantix is fine, but when I start the white pills, I get the same reaction of dizziness, lightheaded etc. It was found that the Chantix was making my blood pressure dip too low. I take four BP meds. With the meds, average/normal BP for me is about 140/85. The Chantix took my BP down to around 99/75. It scared me, so I immediately stopped taking Chantix. I plan to try again though now that I know what to look for. And I plan to follow my own advice. Good luck to you.

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

High Blood pressure meds and Hearing loss?
I'm in the process of changing HBP meds and am currently on all three - Enalapril(new), Atenolol and HCTZ. This past... 1 reply
thyroid meds and high blood pressure
My drug store has switched my thyroid manufacturer from Mylan to Lanne. Since taking the same dosage of 88 mcg, my blood... 2 replies
High Blood Pressure Meds
Hi. I have been taking 1 Metoprolol 50 mg 3 times a day, Estropipate 1.5 mg once a day, Allopurinol 100 mg once a day &a... 1 reply
Is It Safe To Mix My High Blood Pressure Meds With Avelox
is it safe to take simivastin andblood pressure medications while taking avelox? ## Avalox contains the active ingredien... 3 replies
Combination of 4 different high blood pressure meds
Is it safe for a 72 yr. old to take 4 different high blood medications? It seems scary... ## Multiple medications are of... 3 replies
High blood pressure and tension headache
Hi, I’ve been on prednisone dose pack 6 day/4mg. I’m on day 5 and have one pill to take tonight and one tomo... 2 replies
high blood pressure and fast heart rate
Taking tritace 1.25 and cardiloc 1.25 for high blood pressure and fast heart rate . My left leg keeps swelling up and I ... 1 reply
High Blood Pressure And Hyperthryoids
i have High Blood Pressure And Hyperthryoid, my doctor prescribed half ciplar - 40 (ciplar - 20) for twice a day for bot... 1 reply
High Blood Pressure And Hyperthryoids ciplar - 20mg
i have both High Blood Pressure And Hyperthryoid my doctor prescribed half ciplar 40 twice a day (ciplar 20 mg) for both...
High Blood Pressure Medication lisinopril and phentirmene is it safe?
I am currently on Lisinopril for High blood pressure, how safe is it while takin it with Phentirmene? ## Actually, Phent... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 20 June 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA